Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 37, NWS Fort Worth, TX

July 16, 2002Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 16, 2002, 12:34 PM CDT for Limestone County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2002, 12:34 PM CDT (17:34 UTC)
Expired
Jul 16, 2002, 4:30 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Limestone County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 161734
FFWFTW
TXC293-162130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1234 PM CDT TUE JUL 16 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 430 PM CDT.

* AT 1234 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING OCCURRING BETWEEN KOSSE...THORNTON...AND BEN HUR.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. 

LAT...LON 3148 9676 3127 9661 3144 9628 3164 9640

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 11:37 AM CDT, 57 minutes earlier.

Area forecast discussion, Jul 16, 11:37 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 AM CDT TUE JUL 16 2002

AFTER EVALUATING LATEST MODEL RUNS...AND SURFACE AND UPPER LEVEL
ANALYZES...WE WILL KEEP THE CURRENT FLOOD WATCH INTACT.  A SLUG OF
MODERATE RAIN ONGOING WACO EAST TO PALESTINE....AND CONVECTIVE CELLS
POPPING WEST OF I-35.  MAIN AREA OF CONCERN IS ALONG AND EAST OF
I-35...WHERE WAVES OF MODERATE PRECIPITATION WILL CONTINUE INTO
THE EVENING HOURS.

ONLY MADE MINOR ADJUSTMENT TO TODAYS MAXS AS CLOUDS AND RAIN WILL
HOLD THE EASTERN HALF DOWN FROM EARLIER FORECAST.  75

.FWD...FLASH FLOOD WATCH FOR TODAY FOR ALL BUT THE WESTERN PART OF
NORTH TEXAS...GENERALLY ALONG AND EAST OF A GOLDTHWAITE...GLEN
ROSE...DECATUR...GAINESVILLE LINE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 11:08 AM CDTFlash Flood WarningFWDHenderson, Kaufman, Navarro4 hr

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.